Vol. 1, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Qualitative behavior and computation of multiple solutions of singular nonlinear boundary value problems

Grey Ballard and John Baxley

Vol. 1 (2008), No. 1, 21–31
Abstract

We consider boundary value problems of the form

y = f(t,y),y(0) = 0,y(1) = 0,

motivated by examples where f(t,y) = ϕ(t)g(y) and g(y) behave like yλ (λ > 0) as y 0+. We explore conditions under which such problems have multiple positive solutions, investigate qualitative behavior of these solutions, and discuss computational methods for approximating the solutions.

Keywords
singular nonlinear boundary value problems, multiple solutions, shooting, computation, qualitative behavior
Mathematical Subject Classification 2000
Primary: 34B16, 65L10
Milestones
Received: 28 October 2007
Accepted: 28 October 2007
Published: 28 February 2008

Communicated by Kenneth S. Berenhaut
Authors
Grey Ballard
Department of Mathematics
Wake Forest University
Winston-Salem, NC 27106
United States
John Baxley
Department of Mathematics
Wake Forest University
Winston-Salem, NC 27106
United States